July  2022, 42(7): 3557-3568. doi: 10.3934/dcds.2022024

On decomposition of ambient surfaces admitting $ A $-diffeomorphisms with non-trivial attractors and repellers

HSE University, Bolshaya Pecherskaya 25/12, Nizhny Novgorod, Russia, 603155

* Corresponding author: Dmitrii Mints

Received  August 2021 Revised  January 2022 Published  July 2022 Early access  March 2022

Fund Project: This work was financially supported by the Russian Science Foundation (project 21-11-00010), except for the proofs of Lemma 3.2 and Theorem 2. The proof of Lemma 3.2 was obtained with the financial support from the Academic Fund Program at the HSE University in 2021-2022 (grant 21-04-004). The proof of Theorem 2 was obtained with the financial support from the Laboratory of Dynamical Systems and Applications NRU HSE, of the Ministry of science and higher education of the RF grant (ag. 075-15-2019-1931)

It is well-known that there is a close relationship between the dynamics of diffeomorphisms satisfying the axiom $ A $ and the topology of the ambient manifold. In the given article, this statement is considered for the class $ \mathbb G(M^2) $ of $ A $-diffeomorphisms of closed orientable connected surfaces, the non-wandering set of each of which consists of $ k_f\geq 2 $ connected components of one-dimensional basic sets (attractors and repellers). We prove that the ambient surface of every diffeomorphism $ f\in \mathbb G(M^2) $ is homeomorphic to the connected sum of $ k_f $ closed orientable connected surfaces and $ l_f $ two-dimensional tori such that the genus of each surface is determined by the dynamical properties of appropriating connected component of a basic set and $ l_f $ is determined by the number and position of bunches, belonging to all connected components of basic sets. We also prove that every diffeomorphism from the class $ \mathbb G(M^2) $ is $ \Omega $-stable but is not structurally stable.

Citation: Vyacheslav Grines, Dmitrii Mints. On decomposition of ambient surfaces admitting $ A $-diffeomorphisms with non-trivial attractors and repellers. Discrete and Continuous Dynamical Systems, 2022, 42 (7) : 3557-3568. doi: 10.3934/dcds.2022024
References:
[1]

S. Kh. Aranson and V. Z. Grines, The topological classification of cascades on closed two-dimensional manifolds, Russian Math. Surveys, 45 (1990), 1-35.  doi: 10.1070/RM1990v045n01ABEH002322.

[2]

S. Kh. Aranson and V. Z. Grines, Cascades on surfaces, in Dynamical Systems IX (eds. D. V. Anosov), Springer, (1995), 141–175. doi: 10.1007/978-3-662-03172-8_3.

[3]

S. Kh. AransonR. V. PlykinA. Yu. Zhirov and E. V. Zhuzhoma, Exact upper bounds for the number of one-dimensional basic sets of surface A-diffeomorphisms, Journal of Dynamical and Control Systems, 3 (1997), 1-18.  doi: 10.1007/BF02471759.

[4]

R. Bowen, Periodic points and measures for Axiom a diffeomorphisms, Transactions of the American Mathematical Society, 154 (1971), 377-397.  doi: 10.2307/1995452.

[5]

V. Z. Grines, The topological conjugacy of diffeomorphisms of a two-dimensional manifold on one-dimensional orientable basic sets. I(in Russian), Tr. Mosk. Mat. Obs., 32 (1975), 35-60. 

[6]

V. Z. Grines, On the topological classification of structurally stable diffeomorphisms of surfaces with one-dimensional attractors and repellers, Sb. Math., 188 (1997), 537-569.  doi: 10.1070/SM1997v188n04ABEH000216.

[7]

V. Z. Grines, On topological classification of A-diffeomorphisms of surfaces, Journal of Dynamical and Control Systems, 6 (2000), 97-126.  doi: 10.1023/A:1009573706584.

[8]

V. Z. Grines and Kh. Kh. Kalai, Diffeomorphisms of two-dimensional manifolds with spatially situated basic sets, Russian Uspekhi Math. Surveys, 40 (1985), 221-222. 

[9]

V. Z. Grines, T. V. Medvedev and O. V. Pochinka, Dynamical Systems on 2-and 3-Manifolds, Springer, 2016. doi: 10.1007/978-3-319-44847-3.

[10]

V. Z. GrinesO. V. Pochinka and S. van Strien, On 2-diffeomorphisms with one-dimensional basic sets and a finite number of moduli, Mosc. Math. J., 16 (2016), 727-749.  doi: 10.17323/1609-4514-2016-16-4-727-749.

[11]

M. W. Hirsch, Differential Topology, Springer-Verlag, 1976.

[12] A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Cambridge university press, 1997. 
[13]

J. Palis, On the $C^1$ $\Omega$-stability conjecture, Publ. Math. IHES, 66 (1988), 211-215. 

[14]

R. V. Plykin, The topology of basis sets for Smale diffeomorphisms, Math. USSR-Sb., 13 (1971), 297-307.  doi: 10.1070/SM1971v013n02ABEH001026.

[15]

R. V. Plykin, Sources and sinks of A-diffeomorphisms of surfaces, Math. USSR-Sb., 23 (1974), 233-253.  doi: 10.1070/SM1974v023n02ABEH001719.

[16]

R. V. Plykin, On the geometry of hyperbolic attractors of smooth cascades, Russian Math. Surveys, 39 (1984), 85-131.  doi: 10.1070/RM1984v039n06ABEH003182.

[17] C. Robinson, Dynamical Systems: Stability, Symbolic Dynamics, and Chaos, CRC press, 1999. 
[18]

R. C. Robinson and R. F. Williams, Finite stability is not generic, in Dynamical Systems, (eds. M. M. Peixoto), Academic Press, New York, (1973), 451–462.

[19]

S. Smale, Differentiable dynamical systems, Bulletin of the American Mathematical Society, 73 (1967), 747-817.  doi: 10.1090/S0002-9904-1967-11798-1.

[20]

S. Smale, The $\Omega$-stability theorem, in Proc. Sympos. Pure Math. (eds. S.-S. Chern and S. Smale), AMS, (1970), 289–297.

[21]

R. F. Williams, The "DA" maps of Smale and structural stability, in Proc. Sympos. Pure Math. (eds. S.-S. Chern and S. Smale), AMS, (1970), 329–334.

show all references

References:
[1]

S. Kh. Aranson and V. Z. Grines, The topological classification of cascades on closed two-dimensional manifolds, Russian Math. Surveys, 45 (1990), 1-35.  doi: 10.1070/RM1990v045n01ABEH002322.

[2]

S. Kh. Aranson and V. Z. Grines, Cascades on surfaces, in Dynamical Systems IX (eds. D. V. Anosov), Springer, (1995), 141–175. doi: 10.1007/978-3-662-03172-8_3.

[3]

S. Kh. AransonR. V. PlykinA. Yu. Zhirov and E. V. Zhuzhoma, Exact upper bounds for the number of one-dimensional basic sets of surface A-diffeomorphisms, Journal of Dynamical and Control Systems, 3 (1997), 1-18.  doi: 10.1007/BF02471759.

[4]

R. Bowen, Periodic points and measures for Axiom a diffeomorphisms, Transactions of the American Mathematical Society, 154 (1971), 377-397.  doi: 10.2307/1995452.

[5]

V. Z. Grines, The topological conjugacy of diffeomorphisms of a two-dimensional manifold on one-dimensional orientable basic sets. I(in Russian), Tr. Mosk. Mat. Obs., 32 (1975), 35-60. 

[6]

V. Z. Grines, On the topological classification of structurally stable diffeomorphisms of surfaces with one-dimensional attractors and repellers, Sb. Math., 188 (1997), 537-569.  doi: 10.1070/SM1997v188n04ABEH000216.

[7]

V. Z. Grines, On topological classification of A-diffeomorphisms of surfaces, Journal of Dynamical and Control Systems, 6 (2000), 97-126.  doi: 10.1023/A:1009573706584.

[8]

V. Z. Grines and Kh. Kh. Kalai, Diffeomorphisms of two-dimensional manifolds with spatially situated basic sets, Russian Uspekhi Math. Surveys, 40 (1985), 221-222. 

[9]

V. Z. Grines, T. V. Medvedev and O. V. Pochinka, Dynamical Systems on 2-and 3-Manifolds, Springer, 2016. doi: 10.1007/978-3-319-44847-3.

[10]

V. Z. GrinesO. V. Pochinka and S. van Strien, On 2-diffeomorphisms with one-dimensional basic sets and a finite number of moduli, Mosc. Math. J., 16 (2016), 727-749.  doi: 10.17323/1609-4514-2016-16-4-727-749.

[11]

M. W. Hirsch, Differential Topology, Springer-Verlag, 1976.

[12] A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Cambridge university press, 1997. 
[13]

J. Palis, On the $C^1$ $\Omega$-stability conjecture, Publ. Math. IHES, 66 (1988), 211-215. 

[14]

R. V. Plykin, The topology of basis sets for Smale diffeomorphisms, Math. USSR-Sb., 13 (1971), 297-307.  doi: 10.1070/SM1971v013n02ABEH001026.

[15]

R. V. Plykin, Sources and sinks of A-diffeomorphisms of surfaces, Math. USSR-Sb., 23 (1974), 233-253.  doi: 10.1070/SM1974v023n02ABEH001719.

[16]

R. V. Plykin, On the geometry of hyperbolic attractors of smooth cascades, Russian Math. Surveys, 39 (1984), 85-131.  doi: 10.1070/RM1984v039n06ABEH003182.

[17] C. Robinson, Dynamical Systems: Stability, Symbolic Dynamics, and Chaos, CRC press, 1999. 
[18]

R. C. Robinson and R. F. Williams, Finite stability is not generic, in Dynamical Systems, (eds. M. M. Peixoto), Academic Press, New York, (1973), 451–462.

[19]

S. Smale, Differentiable dynamical systems, Bulletin of the American Mathematical Society, 73 (1967), 747-817.  doi: 10.1090/S0002-9904-1967-11798-1.

[20]

S. Smale, The $\Omega$-stability theorem, in Proc. Sympos. Pure Math. (eds. S.-S. Chern and S. Smale), AMS, (1970), 289–297.

[21]

R. F. Williams, The "DA" maps of Smale and structural stability, in Proc. Sympos. Pure Math. (eds. S.-S. Chern and S. Smale), AMS, (1970), 329–334.

Figure 1.  Phase portrait of the diffeomorphism a) $ f_1 $; b) $ f_2 $
Figure 2.  Construction of the characteristic curve for the bunch of degree 4
Figure 3.  Construction of the surface $ M_{\Lambda} $
[1]

Paul Wright. Differentiability of Hausdorff dimension of the non-wandering set in a planar open billiard. Discrete and Continuous Dynamical Systems, 2016, 36 (7) : 3993-4014. doi: 10.3934/dcds.2016.36.3993

[2]

Song Shao, Xiangdong Ye. Non-wandering sets of the powers of maps of a star. Discrete and Continuous Dynamical Systems, 2003, 9 (5) : 1175-1184. doi: 10.3934/dcds.2003.9.1175

[3]

Rogério Martins. One-dimensional attractor for a dissipative system with a cylindrical phase space. Discrete and Continuous Dynamical Systems, 2006, 14 (3) : 533-547. doi: 10.3934/dcds.2006.14.533

[4]

Manuel Fernández-Martínez. A real attractor non admitting a connected feasible open set. Discrete and Continuous Dynamical Systems - S, 2019, 12 (4&5) : 723-725. doi: 10.3934/dcdss.2019046

[5]

Tomasz Nowicki, Grezegorz Świrszcz. Neutral one-dimensional attractor of a two-dimensional system derived from Newton's means. Conference Publications, 2005, 2005 (Special) : 700-709. doi: 10.3934/proc.2005.2005.700

[6]

Fernando J. Sánchez-Salas. Dimension of Markov towers for non uniformly expanding one-dimensional systems. Discrete and Continuous Dynamical Systems, 2003, 9 (6) : 1447-1464. doi: 10.3934/dcds.2003.9.1447

[7]

Yanan Li, Alexandre N. Carvalho, Tito L. M. Luna, Estefani M. Moreira. A non-autonomous bifurcation problem for a non-local scalar one-dimensional parabolic equation. Communications on Pure and Applied Analysis, 2020, 19 (11) : 5181-5196. doi: 10.3934/cpaa.2020232

[8]

Steinar Evje, Huanyao Wen, Lei Yao. Global solutions to a one-dimensional non-conservative two-phase model. Discrete and Continuous Dynamical Systems, 2016, 36 (4) : 1927-1955. doi: 10.3934/dcds.2016.36.1927

[9]

Karla Díaz-Ordaz. Decay of correlations for non-Hölder observables for one-dimensional expanding Lorenz-like maps. Discrete and Continuous Dynamical Systems, 2006, 15 (1) : 159-176. doi: 10.3934/dcds.2006.15.159

[10]

Xin Liu, Yongjin Lu, Xin-Guang Yang. Stability and dynamics for a nonlinear one-dimensional full compressible non-Newtonian fluids. Evolution Equations and Control Theory, 2021, 10 (2) : 365-384. doi: 10.3934/eect.2020071

[11]

Li Fang, Zhenhua Guo. Zero dissipation limit to rarefaction wave with vacuum for a one-dimensional compressible non-Newtonian fluid. Communications on Pure and Applied Analysis, 2017, 16 (1) : 209-242. doi: 10.3934/cpaa.2017010

[12]

Sandro Zagatti. Existence of minimizers for one-dimensional vectorial non-semicontinuous functionals with second order lagrangian. Discrete and Continuous Dynamical Systems, 2022, 42 (4) : 2005-2025. doi: 10.3934/dcds.2021181

[13]

Tibor Krisztin. The unstable set of zero and the global attractor for delayed monotone positive feedback. Conference Publications, 2001, 2001 (Special) : 229-240. doi: 10.3934/proc.2001.2001.229

[14]

Maria João Costa. Chaotic behaviour of one-dimensional horseshoes. Discrete and Continuous Dynamical Systems, 2003, 9 (3) : 505-548. doi: 10.3934/dcds.2003.9.505

[15]

Sebastian van Strien. One-dimensional dynamics in the new millennium. Discrete and Continuous Dynamical Systems, 2010, 27 (2) : 557-588. doi: 10.3934/dcds.2010.27.557

[16]

Yunping Jiang. On a question of Katok in one-dimensional case. Discrete and Continuous Dynamical Systems, 2009, 24 (4) : 1209-1213. doi: 10.3934/dcds.2009.24.1209

[17]

Francisco J. López-Hernández. Dynamics of induced homeomorphisms of one-dimensional solenoids. Discrete and Continuous Dynamical Systems, 2018, 38 (9) : 4243-4257. doi: 10.3934/dcds.2018185

[18]

Nguyen Dinh Cong, Roberta Fabbri. On the spectrum of the one-dimensional Schrödinger operator. Discrete and Continuous Dynamical Systems - B, 2008, 9 (3&4, May) : 541-554. doi: 10.3934/dcdsb.2008.9.541

[19]

James Nolen, Jack Xin. KPP fronts in a one-dimensional random drift. Discrete and Continuous Dynamical Systems - B, 2009, 11 (2) : 421-442. doi: 10.3934/dcdsb.2009.11.421

[20]

Nicolai T. A. Haydn. Phase transitions in one-dimensional subshifts. Discrete and Continuous Dynamical Systems, 2013, 33 (5) : 1965-1973. doi: 10.3934/dcds.2013.33.1965

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (139)
  • HTML views (115)
  • Cited by (0)

Other articles
by authors

[Back to Top]